MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS HUMERAL STEM, SIZE 8; SHOULDR PROSTH HEMI- HUM UNCEM

ARTHREX, INC. UNIVERS REVERS HUMERAL STEM, SIZE 8; SHOULDR PROSTH HEMI- HUM UNCEM
Model Number UNIVERS REVERS HUMERAL STEM, SIZE 8
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On may 1st, 2024, a clindex notification was received indicating that a severe complication occurred, resulting in revision surgery to a patient listed in the shoulder arthroplasty registry.The patient underwent revision surgery on (b)(6) 2023 with cta head and glenoid grafting.Additional information received on 5/16/2024.The original tsa procedure was performed on (b)(6) 2009.The implants used in the original procedure were products from another manufacturing company.On (b)(6) 2023, the patient was seen by the surgeon due to several years of pain, and it was confirmed via ct arthrogram that the implants had loosened, and the patient had several rotator cuff tears.On (b)(6) 2023, the patient was revised from a tsa to a hemiarthroplasty in which the surgeon implanted a cta head and glenoid bone graft.Soon after the surgery, the patient still experienced pain and the surgeon suggested the patient might be a candidate for a state procedure to put in a baseplate.On (b)(6) 2024, the patient underwent a second revision surgery to convert the hemiarthroplasty to a revers tsa with a replant of the glenoid baseplate.Additional information received on 5/29/2024: during the revision surgery on (b)(6) 2024, an ar-9502f-36cpc arthrex univers revers suture cup, (b)(6) , lot number 23.01972, an ar-9555-15 arthrex univers revers spacer 36 + 15 mm lot number 22.02863, and an ar-9503s-06c arthrex univers revers humeral insert small / 36 / +6 / constrained lot number 23.02025 were implanted.During revision surgery on (b)(6) 23, an ar-9501-fx6wt univers revers fracture adapter, size 6-9, wide + ta ll lot number 98310, an ar-9501-09pt arthrex univers revers humeral stem, size 9 lot number 22.04154, an ar-9501ftk univers revers fracture adapter, trunnion lot number 21.00857, an ar-9501-08p arthrex univers revers humeral stem, size 8 lot number 22.03564 and an ar-9556-22rca univers revers ca humeral head 56/22 lot number 14973709 were implanted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
UNIVERS REVERS HUMERAL STEM, SIZE 8
Common Device Name
SHOULDR PROSTH HEMI- HUM UNCEM
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19605763
Report Number1220246-2024-06409
Device Sequence Number12390226
Product Code HSD
UDI-Device Identifier00888867250406
UDI-Public00888867250406
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K161782
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNIVERS REVERS HUMERAL STEM, SIZE 8
Device Catalogue NumberAR-9501-08P
Device Lot Number22.03564
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown